Alert archive / New Mexico / Special Weather Statements in 2012

Special Weather Statement, NWS Albuquerque, NM

September 10, 2012Valencia County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Sep 10, 2012, 6:21 PM MDT for Valencia County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2012, 6:21 PM MDT (00:21 UTC)
Expired
Sep 10, 2012, 6:45 PM MDT
In force
24 min
Issued by
NWS Albuquerque, NM

County Valencia County, NM

The radar

The Albuquerque radar (KABX), 37 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2012-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2012-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2472 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WWUS85 KABQ 110021 CCA
SPSABQ

SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
621 PM MDT MON SEP 10 2012

NMZ507-519-110045-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-
621 PM MDT MON SEP 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CIBOLA...SOUTHWESTERN
BERNALILLO AND NORTHWESTERN VALENCIA COUNTIES THROUGH 645 PM MDT...

AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MESITA...OR ABOUT 6 MILES SOUTHEAST OF 
LAGUNA PUEBLO...MOVING EAST AT 15 MPH. WINDS TO 50 MPH AND 
TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH THIS STORM ALONG WITH 
REDUCTION IN VISIBILITIES.

AREAS AFFECTED BY THIS STORM INCLUDE...TOHAJIILEE...MESITA AND 
LAGUNA PUEBLO. 

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 109 AND 134...

MOTORISTS CAN EXPECT SUDDEN CHANGES IN VISIBILITY AND PONDING OF 
WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 
MOTORISTS ARE URGED TO SLOW DOWN AND USE CAUTION.

&&

LAT...LON 3513 10704 3487 10702 3488 10746 3508 10745
TIME...MOT...LOC 0018Z 261DEG 13KT 3500 10726

$$

34

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Sep 10, 5:31 PM MDT, 50 minutes earlier.

Area forecast discussion, Sep 10, 5:31 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 PM MDT MON SEP 10 2012

.AVIATION...
00Z TAF CYCLE
ISOLD TO SCATTERED SHOWERS AND STORMS TO TRACK GENLY NORTHEAST AND
EAST OVER NORTHERN AND CENTRAL NM THROUGH MIDNIGHT AS UPPER LOW
OVER SOUTHERN AZ OPENS UP AND STARTS TO EJECT. BRIEF MT
OBSCURATIONS AND SHORT LIVED MVFR CIGS/VSBYS AS WELL AS SFC WND
GUSTS TO 35KT EXPECTED WITH THIS ACTIVITY. SURFACE LEE TROUGH
WILL PERSIST.

&&

.PREV DISCUSSION...301 PM MDT MON SEP 10 2012...

...ACTIVE WEATHER EXPECTED THROUGH THE END OF THE WORK WEEK...

DEEP SUBTROPICAL MOISTURE ADVANCING NORTH AND EASTWARD OUT OF
NORTHWEST MEXICO AND ARIZONA IN ASSOCIATION WITH A WELL DEFINED
UPPER WAVE WILL FOCUS SCATTERED TO NUMEROUS SHOWERS AND STORMS
OVER CENTRAL AND WESTERN NM TONIGHT THROUGH WEDNESDAY. THEREAFTER
ANOTHER STRONG COLD FRONT WILL SHIFT SOUTH DOWN THE E PLAINS
PROVIDING A SECOND FOCUS FOR MORE RAIN AND COLDER TEMPERATURES.

OVERALL MADE ONLY A FEW CHANGES TO THE ONGOING FORECAST AS TRENDS
CONTINUE TO INDICATE OUR HIGH PWAT ENVIRONMENT WILL COMBINE WITH
UPPER DYNAMICS TO PRODUCE LOCALLY HVY RAINFALL OVER CENTRAL AND
WESTERN NM...ESPECIALLY TUESDAY AND WEDNESDAY. RAISED POPS FOR
HIGH TERRAIN AREAS AND LOWERED TEMPS A TAD FOR THE WEST UNDER THE
MAIN MONSOON MOISTURE PLUME.

FLASH FLOOD POTENTIAL WILL INCREASE FOR CENTRAL/WESTERN NM HOWEVER
ANTECEDENT CONDITIONS ARE NOT AS GREAT AS SEVERAL WEEKS AGO AND
STORMS WILL BE MOVING NEAR 20KTS. TRAINING CELLS COULD PRODUCE
FLASH FLOODING ESPECIALLY OVER BURN SCARS.

VEERING OF MID AND UPPER LEVEL WINDS WILL DEEPEN SURFACE TROUGHING
OVER THE E PLAINS WHERE TEMPS WILL SURGE 10 TO 15F ABV NORMAL AGAIN
TUESDAY AND OVER THE SE PLAINS WEDNESDAY. SOME BREEZY CONDITIONS
ARE ALSO EXPECTED AS THE TROUGH DEEPENS TO NEAR 1000MB.

A COLD FRONTAL BOUNDARY AIDED BY CONVECTION OVER THE NE PLAINS WILL
SHIFT SOUTH LATE WEDNESDAY...THEN BE REINFORCED BY STRENGTHENING
SFC HIGH PRESSURE ALONG THE FRONT RANGE WEDNESDAY NIGHT. GUIDANCE
SHOWS DRAMATICALLY COOLER TEMPS ONCE AGAIN WITH THIS FRONT ALONG
WITH MODERATE TO STRONG GAP WINDS IN THE RIO GRANDE VALLEY. ANOTHER
MORE POTENT UPPER WAVE WILL DIG SOUTH ACROSS THE CENTRAL ROCKIES
TOWARD NM FRIDAY AND SATURDAY. HPC QPF INDICATES A LARGE AREA OF
POTENTIALLY SIGNIFICANT RAINFALL FOR THE EAST SLOPES ACROSS THE
PLAINS THURSDAY TO FRIDAY AIDED BY THE APPROACHING TROUGH. RAISED
POPS EVEN FURTHER TO REFLECT INCREASING CONFIDENCE. THE 12Z ECMWF
CONTINUES TO SHOW 700MB TEMPS BTWN +2C AND +4C ACROSS THE E HALF
OF OUR CWA...WHICH WOULD TRANSLATE TO HIGHS 15 TO 20F BLW NORMAL.
THE GFS IS WEAKER AND MILDER WITH THE STORM SYSTEM BUT STILL VERY
CHILLY WITH LIGHT TO MODERATE QPF. GUYER

&&

.FIRE WEATHER...
THE UPPER LOW OVER THE NORTHERN BAJA PENINSULA FINALLY BEGAN TO
TRACK TOWARD NEW MEXICO TODAY. MONSOON MOISTURE CONTINUES TO SURGE
NORTHWARD INTO CENTRAL AND WESTERN NM AHEAD OF THE COUNTER CLOCKWISE
CIRCULATING LOW. THIS MOISTURE WILL CONTINUE TO FEED SCATTERED TO
ISOLATED WETTING THUNDERSTORMS MAINLY ALONG AND WEST OF THE CENTRAL
MOUNTAIN CHAIN THIS EVENING.

IN THE EAST...A LEE TROUGH THAT DEVELOPED LAST NIGHT AND TODAY WILL
DEEPEN WITH ANOTHER BREEZY AFTERNOON ON TUESDAY. THE DOWNSLOPING
FLOW WILL KEEP TEMPERATURES ABOVE NORMAL ACROSS THE PLAINS FOR
ANOTHER DAY. HIGHS WILL PEAK ABOUT 12 DEGREES ABOVE NORMAL FROM
CLAYTON TO TUCUMCARI TUESDAY.

THE LOW PRESSURE CIRCULATION WILL WEAKEN AND OPEN INTO A TROUGH
BEFORE IT CROSSES THE FOUR CORNERS REGION TUESDAY NIGHT AND THE REST
OF NORTHERN NM WEDNESDAY. WITH PLENTY OF MOISTURE IN
PLACE...SCATTERED TO NUMEROUS WETTING SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS WESTERN AND NORTH CENTRAL AREAS TUESDAY. OTHERWISE
SCATTERED TO ISOLATED CELLS ARE EXPECTED...BUT PRECIPITATION
PROBABLY WONT BEGIN TO CROSS THE PLAINS UNTIL TUESDAY EVENING/NIGHT.
WEDNESDAY AFTERNOON AND NIGHT...THE FAVORED AREA FOR PRECIPITATION
WILL SPREAD TO INCLUDE NE AND E CENTRAL AREAS AS A STRONG BACK DOOR
COLD FRONT PLUNGES SOUTHWARD INTO THE PLAINS.

THE BACK DOOR COLD FRONT WILL SQUEEZE THROUGH GAPS IN THE CENTRAL
MOUNTAIN CHAIN WITH A GUSTY EAST CANYON WIND IN THE RIO GRANDE
VALLEY LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE ECMWF MOS
HAS BEEN FORECASTING SLOWER WIND GUSTS WITH EACH NEW MODEL RUN...BUT
THEY STILL LOOK TO PEAK FROM 35 TO PERHAPS 45 MPH IN ALBUQUERQUE THURSDAY
EVENING. MEANWHILE...A SECOND UPPER TROUGH WILL DEEPEN OVER NM JUST
AS THE FIRST TROUGH FROM THE BAJA PASSES THE STATE. COMBINED WITH
THE FRONT...GOOD FORCING WILL BE IN PLACE FOR SCATTERED TO NUMEROUS
SHOWERS AND PERHAPS A FEW THUNDERSTORMS ALONG AND EAST OF THE
CONTINENTAL DIVIDE TO NEW MEXICOS EASTERN BORDER THURSDAY.

DRIER AIR MAY FUNNEL INTO THE STATE FROM THE NW FRIDAY AS THE SECOND
UPPER TROUGH EXITS SE.  HOWEVER...THE JURY IS STILL OUT ON THIS
POSSIBILITY...BECAUSE THE ECMWF DEVELOPS A THIRD TROUGH OVER THE
NM/AZ BORDER. 44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Sep 10, 5:36 AM MDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 AM MDT MON SEP 10 2012

NMZ501>540-111145-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
536 AM MDT MON SEP 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP ALONG AND
IMMEDIATELY BEHIND A COLD FRONT LATE WEDNESDAY AFTERNOON THROUGH
WEDNESDAY NIGHT...GENERALLY EAST OF THE CENTRAL MOUNTAIN CHAIN.
THE GREATEST THREAT AREA WILL BE THE NORTHEAST HIGHLANDS AND
PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY ACROSS THE NORTHEAST
HIGHLANDS AND PLAINS.

11

In the hours before

Special weather statement, Sep 10, 3:09 PM MDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT MON SEP 10 2012

NMZ519-520-102145-
LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-
309 PM MDT MON SEP 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VALENCIA AND NORTHERN
SOCORRO COUNTIES THROUGH 345 PM MDT...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BERNARDO...OR ABOUT 13 MILES
SOUTHWEST OF BELEN...MOVING EAST AT 10 MPH.

AREAS AFFECTED BY THIS STORM INCLUDE...BERNARDO...VEGUITA...
ABEYTAS...SABINAL AND LAS NUTRIAS.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 174 AND 187.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3460 10663 3438 10665 3441 10699 3459 10698
TIME...MOT...LOC 2109Z 275DEG 9KT 3450 10689

34
Special weather statement, Sep 10, 4:49 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
449 PM MDT MON SEP 10 2012

NMZ512-518-102315-
SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
449 PM MDT MON SEP 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY THROUGH
515 PM MDT...

AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA CIENEGA...OR ABOUT 12 MILES SOUTHWEST OF
SANTA FE...MOVING EAST AT 10 MPH.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
SANTA FE COUNTY.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 264 AND 288.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3563 10589 3541 10592 3551 10625 3565 10617
TIME...MOT...LOC 2249Z 275DEG 9KT 3557 10611

34
Special weather statement, Sep 10, 6:19 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
619 PM MDT MON SEP 10 2012

NMZ507-519-110045-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-
619 PM MDT MON SEP 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CIBOLA...SOUTHWESTERN
BERNALILLO AND NORTHWESTERN VALENCIA COUNTIES THROUGH 645 PM MDT...

AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MESITA...OR ABOUT 6 MILES SOUTHEAST OF
LAGUNA PUEBLO...MOVING EAST AT 15 MPH. TORRENTIAL DOWNPOURS CAN BE
EXPECTED WITH THIS STORM ALONG WITH REDUCTION IN VISIBILITIES.

AREAS AFFECTED BY THIS STORM INCLUDE...TOHAJIILEE...MESITA AND
LAGUNA PUEBLO.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 109 AND 134...

MOTORISTS CAN EXPECT SUDDEN CHANGES IN VISIBILITY AND PONDING OF
WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA.
MOTORISTS ARE URGED TO SLOW DOWN AND USE CAUTION.

&&

LAT...LON 3513 10704 3487 10702 3488 10746 3508 10745
TIME...MOT...LOC 0018Z 261DEG 13KT 3500 10726

34
Special weather statement, Sep 10, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
621 PM MDT MON SEP 10 2012

NMZ507-519-110045-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-
621 PM MDT MON SEP 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CIBOLA...SOUTHWESTERN
BERNALILLO AND NORTHWESTERN VALENCIA COUNTIES THROUGH 645 PM MDT...

AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MESITA...OR ABOUT 6 MILES SOUTHEAST OF
LAGUNA PUEBLO...MOVING EAST AT 15 MPH. WINDS TO 50 MPH AND
TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH THIS STORM ALONG WITH
REDUCTION IN VISIBILITIES.

AREAS AFFECTED BY THIS STORM INCLUDE...TOHAJIILEE...MESITA AND
LAGUNA PUEBLO.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 109 AND 134...

MOTORISTS CAN EXPECT SUDDEN CHANGES IN VISIBILITY AND PONDING OF
WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA.
MOTORISTS ARE URGED TO SLOW DOWN AND USE CAUTION.

&&

LAT...LON 3513 10704 3487 10702 3488 10746 3508 10745
TIME...MOT...LOC 0018Z 261DEG 13KT 3500 10726

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 6:19 PM MDTSpecial Weather StatementABQValencia26 min
Sep 10, 6:42 PM MDTSpecial Weather StatementABQBernalillo33 min
Sep 11, 12:26 PM MDTAreal Flood AdvisoryABQCibola4 hr
Sep 11, 1:16 PM MDTAreal Flood AdvisoryABQRio Arriba119 min

Nearby

Special Weather Statements in New Mexico, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.